| Model Number |
434895 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
Vascular Dissection (3160)
| Date of Event |
04/21/2023
Type of Reportable Event
Death
Event or Problem Description
Pk papyrus covered stents were selected for treatment of a type iii perforation in a side branch of the lcx occurred during rotablation.The 1st pk papyrus( 2.5/20) could not be delivered, and after removal the stent fell on the floor.The 2nd pk papyrus (2.5/20) could also not be delivered, and the stent came off the balloon.The 3rd stent (3.5/20) was bigger and could not be delivered as well.The perforation was sealed with balloon tamponade only.While trying to deliver the pk papyrus stents, a dissection of the left main had occurred which led to patients death during the procedure.All affected devices are submitted separately.This report refers to the 3rd stent.
Additional Manufacturer Narrative
The affected pk papyrus stent system was not returned to biotronik and could therefore not be subjected to a technical investigation.Images of the case such as angiographies could also not be obtained.The provided clinical information (pk papyrus device registration form) and the product release documentation was reviewed to establish whether a device deficiency contributed to this event.Review of the product release documentation confirmed that the device was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.Based on the provided documentation and the conducted review no manufacturing related root cause could be identified.The treating physician rated the occurrence as both device and procedure related complication.Pk papyrus is indicated for the treatment of acute perforations of native coronary arteries and coronary by-pass grafts in vessels 2.5 to 5.0 mm in diameter.As such, this device is typically used in emergent response to a life-threatening adverse procedural event unrelated to use of the pk papyrus.